Oklahoma, 2017Flash Flooding and Hail in Oklahoma, July 2, 2017
July 2, 2017 · NWS OUN · 18 events in 12 counties and zones
Showers and storms developed during the afternoon and evening of the 2nd along and behind a northward moving warm front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and storms developed during the afternoon and evening of the 2nd along and behind a northward moving warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 1:16 PM CST, 9 minutes earlier.
Area forecast discussion, Jul 2, 1:16 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
216 PM CDT Sun Jul 2 2017
.DISCUSSION...
Rain chances and location of said rain continues to be main
challenge moving forward the next several days.
MCV moving across southwest toward central Oklahoma expected to
be mechanism for development of scattered convection across
portions of central into southeast Oklahoma this afternoon and
evening. Sufficient instability exists for a few marginally severe
storms, but should be more multicell and pulse as wind shear
remains very weak.
As we move through the next several days it will be tough
to really nail down timing and locations, much like today will
likely be driven by small scale features that will not show
themselves on scales that models are able to get a handle on.
Therefore will have to cont to follow the signals the models do
pick up on. The first of which is a minor shortwave that drop
southeast out of the high plains of CO overnight. This will aid in
development of complex of storms that may move back into western
Oklahoma overnight and approach central Oklahoma toward morning.
This feature then continue to drift south/southeast keeping better
rain chances in areas near and northeast of the OKC metro
Tuesday.
Next feature will be shortwave that drops south through Plains
Tuesday night into Wednesday, which may provide one more day with
chance of rain come Wednesday.
After this we begin to come under the influence of upper ridge
that build north and northeast into central Rockies into the
central Plains. This will likely shut off the better rain chances
and leave us with hot and muggy weather by the end of the week
into next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 90 73 90 / 30 30 40 30
Hobart OK 71 93 73 95 / 30 30 30 20
Wichita Falls TX 74 95 75 96 / 20 30 20 20
Gage OK 69 93 68 93 / 30 20 40 20
Ponca City OK 70 88 71 87 / 40 30 60 40
Durant OK 74 91 74 91 / 60 30 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
26/30
Hazardous weather outlook, Jul 2, 11:02 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1202 PM CDT Sun Jul 2 2017
OKZ004>048-050>052-TXZ083>090-031715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1202 PM CDT Sun Jul 2 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Thunderstorms are expected to develop again this afternoon, mainly
east of a line from Alva to Clinton to Hobart Oklahoma to Seymour
Texas. Some of these storms could become strong or marginally
severe. Additional thunderstorms are possible across northern
Oklahoma after midnight as storms move southeast from the Colorado
high plains. Locally heavy rainfall will accompany will be
possible both this afternoon and overnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Scattered thunderstorms are possible Monday though Thursday at
times. Strong to marginally severe storms will be possible again
on Monday and Tuesday, mainly across northern and central
Oklahoma.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 2, 1:12 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT SUN JUL 2 2017
OKZ006-007-021945-
Alfalfa OK-Grant OK-
212 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Alfalfa and
southwestern Grant Counties Until 245 PM CDT...
AT 209 PM CDT, a strong thunderstorm was located 4 miles northeast
of Helena, moving northeast at 20 MPH. Another strong thunderstorm
was located near Nash.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3668 9788 3659 9805 3659 9810 3656 9811
3649 9824 3663 9837 3688 9809
TIME...MOT...LOC 1909Z 233DEG 16KT 3660 9824
..speg.Special weather statement, Jul 2, 1:16 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 PM CDT SUN JUL 2 2017
OKZ026-021945-
Lincoln OK-
216 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR Lincoln County Until 245 PM
CDT...
AT 215 PM CDT, a strong thunderstorm was located near Wellston,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3557 9707 3566 9714 3591 9693 3570 9673
TIME...MOT...LOC 1915Z 231DEG 17KT 3566 9706
..speg.
Special weather statement, Jul 2, 1:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT SUN JUL 2 2017
OKZ025-022000-
Oklahoma OK-
225 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma County Until 300 PM
CDT...
AT 224 PM CDT, A line of strong thunderstorms were reported along a
line extending from north Oklahoma City to near Choctaw, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3537 9725 3538 9730 3558 9762 3573 9752
3572 9714 3545 9714
TIME...MOT...LOC 1924Z 219DEG 26KT 3560 9750 3547 9729
..speg.Event by event
12 thunderstorm wind, 3 hail, 3 flash flood. Local standard time, as filed.
Thunderstorm Wind, Oklahoma
- When
- July 2, 1:25 PM CST
- Where
- Oklahoma County, 1.95 mi NNW of Spencer
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.537, -97.390
Several utility poles were snapped along 63rd st.
Hail, Lincoln
- When
- July 2, 1:40 PM CST
- Where
- Lincoln County, 0.69 mi N of Wellston
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.700, -97.060
Thunderstorm Wind, Payne
- When
- July 2, 2:24 PM CST
- Where
- Payne County, 10.62 mi W of Perkins
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.980, -97.220
Thunderstorm Wind, Payne
- When
- July 2, 2:30 PM CST
- Where
- Payne County, Stillwater
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.120, -97.060
A 12-inch diameter tree was downed.
Thunderstorm Wind, Lincoln
- When
- July 2, 2:56 PM CST
- Where
- Lincoln County, 6.22 mi S of Stroud
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.660, -96.660
Thunderstorm Wind, McClain
- When
- July 2, 3:10 PM CST
- Where
- McClain County, 2.92 mi ESE of Byars
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.860, -97.000
Thunderstorm Wind, McClain
- When
- July 2, 3:15 PM CST
- Where
- McClain County, 2.92 mi ESE of Byars
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.860, -97.000
Flash Flood, Seminole
- When
- July 2, 3:35 PM CST to 6:35 PM CST
- Where
- Seminole County, 5.27 mi WSW of Bowlegs to 5.21 mi WSW of Bowlegs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.130, -96.760
Water was coming over the county road which was beginning to wash out.
Thunderstorm Wind, Pontotoc
- When
- July 2, 3:35 PM CST
- Where
- Pontotoc County, 1.53 mi SE of Ada
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.757, -96.658
A large tree was downed across the road near Pine st.
Hail, Love
- When
- July 2, 4:10 PM CST
- Where
- Love County, 2.87 mi W of Rubottom
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -97.510
Thunderstorm Wind, Hughes
- When
- July 2, 4:25 PM CST
- Where
- Hughes County, Holdenville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.080, -96.400
A roof was blown off of the Masonic lodge. A few signs were destroyed. Significant tree damage was also observed.
Thunderstorm Wind, Carter
- When
- July 2, 5:18 PM CST
- Where
- Carter County, Lone Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.180, -97.260
Hail, Carter
- When
- July 2, 5:21 PM CST
- Where
- Carter County, Lone Grove
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.180, -97.260
Flash Flood, Coal
- When
- July 2, 6:01 PM CST to 9:01 PM CST
- Where
- Coal County, 0.69 mi N of Tupelo to 0.67 mi ENE of Tupelo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.610, -96.420
Street was closed off near the high school. Also, there were reports of additional flooding in town.
Flash Flood, Coal
- When
- July 2, 7:59 PM CST to 10:59 PM CST
- Where
- Coal County, 2.38 mi WSW of Lehigh to 3.02 mi W of Lehigh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.460, -96.260
Water was over the road on city road 1760.
Thunderstorm Wind, Marshall
- When
- July 2, 8:55 PM CST
- Where
- Marshall County, 8.01 mi W of Oakland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.100, -96.930
Numerous utility poles were downed and across the road.
Thunderstorm Wind, Bryan
- When
- July 2, 9:09 PM CST
- Where
- Bryan County, 4.49 mi SW of Armstrong
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.000, -96.390
Wind gust measured at the EOC in Durant.
Thunderstorm Wind, Bryan
- When
- July 2, 9:09 PM CST
- Where
- Bryan County, 2.14 mi S of Mead
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.969, -96.508
Wind damage including snapped tree branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Texas, July 2 to 5, 2017$1.5 million · 51 kt wind · 13 events
- Hail and Damaging Winds in Nebraska, July 2 to 3, 2017$208,000 · 1.5 in hail · 15 events
- Hail and Damaging Winds in Nebraska, July 2, 20171.75 in hail · 31 events
- Damaging Winds in Texas, July 2, 2017$30,000 · 56 kt wind · 2 events
- Flash Flooding and Damaging Winds in Oklahoma, July 2, 2017$1,000 · 70 kt wind · 13 events
- Damaging Winds in Kansas, July 2, 2017$3,000 · 87 kt wind · 13 events
- Flash Flooding and Flood in Tennessee, July 2, 2017$13,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Iowa, July 2 to 4, 2017$10,000 · 1 in hail · 6 events
- Damaging Winds in Nebraska, July 2, 201765 kt wind · 5 events
- Hail in Wisconsin, July 2, 20171.5 in hail · 4 events
- Hail and Damaging Wind in Texas, July 2, 20171 in hail · 4 events
- Flash Flood and Hail in Arkansas, July 2, 2017$1,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713848, 713850, 713852, 713853, 713854, 713855, 713856, 713857, 713859, 713860, 713861, 713864, 713865, 713866, 713867, 713868, 713869, 716018.